Back to Ask the Diabetes Team Ask the Diabetes Team

From a diabetes nurse educator in North Carolina, USA:

I have a client using Humalog in her pump. She is about 14 years old. Several months after pump initiation, she and her provider noted pitting atrophy at her infusion sites. They switched back to buffered Regular and noted some improvement. Has the Humalog been noted to cause this reaction in other "pumpers"?


We have more than 50 people on insulin pumps, all using Humalog and nobody having any problems with either hypertrophy or lipoatrophy. If you are sure that your patient is rotating sites appropriately and still getting lipodystrophy, it would be reasonable to use an alternative insulin, of course.


Additional comments from Jeff Hitchcock, The Editor:

We recently ran a poll in which people using pumps reported using Humalog almost 10 to 1 over Regular.


Original posting 7 Jul 2000
Posted to Insulin Analogs and Insulin Pumps


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.